What causes vaginal spotting after receiving epidural steroid injection?

default
Posted on Tue, 29 Sep 2015 in Women's Health
Question: I had an epidural steroid injection August 19th I'm 69 years old and then began to have very very light vaginal spotting I believe this may be due to the ESI what is your opinion
doctor
Answered by Dr. Aarti Abraham 7 minutes later
Brief Answer:
YEs, ESI is the most probable reason.

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
Yes, the ESI might have caused this.
It will stop in a few days at the most, if this is the case.
It it persists, or recurs, you need to see a Specialist OB - GYN.
The commonest reason for this at your age is atrophic vaginitis.
Due to menopause, and lack of estrogen, the local vaginal tissues become dry and atrophic and fragile and can easily break and cause spotting / bleeding.
The condition is treated with local estrogen gel and lubrication if sexually active.
Have you ever had any post menopausal spotting / bleeding ?
When was your last Pap smear ?
Looking forward to hearing from you.
All the best.
please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6010 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Pap smear

doctor1 MD

I had two daughters by ceasarian section, the last 15 years ago and in that area I feel swollen and pain. I am 52 years old and am going through...

doctor1 MD

Hi! I ve being having this yellowish vaginal discharge with a bad odor I had done a vaginal culture plus a pap smear both came out negative though...

doctor1 MD

My wife is a 51 yrs old she had heavy bleeding for 3 days and now ther is spotting for 2 days A transvaginal u/s was done it showed adnexae cyst on...

doctor1 MD

I ve been having lots of medical issues within the past year. I recently moved to a very cold place after having lived in Florida for about 15...

doctor1 MD

On 2014 i Had a TVS. Result was normal Pelvic utz. Fibroid is 21mm x 10 anterior subserosal. Is this cancerous? I’ll have it check after 3 years...

doctor1 MD

Hi, I’m a difficult case. I’m 53, unsure about menopause because I was bleeding daily for a few months. My regular gynecologist could not do a pap...

doctor1 MD

Hi I've had light bleeding for almost 2 weeks now it started as light pink then orangish red and it turned darker red but i only bleed in the early...

Get personalised answers from verified doctor in minutes across 80+ specialties

124 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2